Alert archive / Texas / High Surf Advisories in 2007

High Surf Advisory 2, NWS Brownsville, TX

August 22, 2007Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Aug 22, 2007, 4:04 AM CDT for Kenedy County, Texas. It took effect at Aug 22, 2007, 5:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 4:04 AM CDT (09:04 UTC)
In effect from
Aug 22, 2007, 5:00 AM CDT
Expired
Aug 23, 2007, 1:36 PM CDT
In force
33 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KBRO 220904
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CDT WED AUG 22 2007

TXZ251-256-257-221515-
/O.NEW.KBRO.SU.Y.0002.070822T1000Z-070823T1200Z/
/O.CON.KBRO.CF.A.0001.000000T0000Z-070823T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
404 AM CDT WED AUG 22 2007

...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. A
COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING. 

LARGE SWELLS GENERATED BY HURRICANE DEAN WILL REACH THE DEEP SOUTH
TEXAS COASTLINE LATER THIS MORNING AND CONTINUE THROUGH THURSDAY
MORNING.

THESE LARGE SWELLS WILL PRODUCE ROUGH SURF...DANGEROUS RIP
CURRENTS AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES THROUGH
THURSDAY MORNING. MINOR BEACH EROSION MAY ALSO OCCUR AS THE WAVES
ADVANCE TO THE DUNES WEDNESDAY AND THURSDAY MORNING...AND FLOODING
OF SOME BEACH ACCESS ROADS WILL BE POSSIBLE.

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED THROUGH
THURSDAY MORNING DUE TO THE THREAT FROM HEAVY SURF AND RIP CURRENTS.
HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN THE WATER.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
6 follow-up statements
000 
WHUS44 KBRO 220909 CCA
CFWBRO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
408 AM CDT WED AUG 22 2007

TXZ251-256-257-221530-
/O.COR.KBRO.SU.Y.0002.070822T1000Z-070823T1200Z/
/O.COR.KBRO.CF.A.0001.000000T0000Z-070823T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
408 AM CDT WED AUG 22 2007

...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. A
COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING. 

LARGE SWELLS GENERATED BY HURRICANE DEAN WILL REACH THE DEEP SOUTH
TEXAS COASTLINE LATER THIS MORNING AND CONTINUE THROUGH THURSDAY
MORNING.

THESE LARGE SWELLS WILL PRODUCE ROUGH SURF...DANGEROUS RIP
CURRENTS AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES THROUGH
THURSDAY MORNING. MINOR BEACH EROSION MAY ALSO OCCUR AS THE WAVES
ADVANCE TO THE DUNES WEDNESDAY AND THURSDAY...AND FLOODING OF
SOME BEACH ACCESS ROADS WILL BE POSSIBLE AROUND HIGH TIDE.

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED THROUGH
THURSDAY MORNING DUE TO THE THREAT FROM HEAVY SURF AND RIP CURRENTS.
HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN THE WATER.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS44 KBRO 221526 CCA
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1030 AM CDT WED AUG 22 2007

TXZ251-256-257-231200-
/O.NEW.KBRO.SU.Y.0002.070822T1000Z-070823T1200Z/
/O.CON.KBRO.CF.A.0001.000000T0000Z-070823T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1030 AM CDT WED AUG 22 2007

...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. A
COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING. 

LARGE SWELLS GENERATED BY HURRICANE DEAN WILL REACH THE DEEP SOUTH
TEXAS COASTLINE LATER THIS MORNING AND CONTINUE THROUGH THURSDAY
MORNING.

THESE LARGE SWELLS WILL PRODUCE ROUGH SURF...DANGEROUS RIP
CURRENTS AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES THROUGH
THURSDAY MORNING. MINOR BEACH EROSION MAY ALSO OCCUR AS THE WAVES
ADVANCE TO THE DUNES TODAY AND THURSDAY...AND FLOODING OF
SOME BEACH ACCESS ROADS WILL BE POSSIBLE AROUND HIGH TIDE.

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED THROUGH
THURSDAY MORNING DUE TO THE THREAT FROM HEAVY SURF AND RIP CURRENTS.
HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN THE WATER.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS44 KBRO 230003
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
703 PM CDT WED AUG 22 2007

TXZ251-256-257-230815-
/O.UPG.KBRO.CF.A.0001.000000T0000Z-070823T1200Z/
/O.NEW.KBRO.CF.Y.0003.070823T0003Z-070824T0000Z/
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-070824T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
703 PM CDT WED AUG 22 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. THE
HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THURSDAY. THE
COASTAL FLOOD WATCH IS NO LONGER IN EFFECT. 

LARGE SOUTHEAST SWELLS GENERATED BY HURRICANE DEAN ARE BREAKING
ALONG THE LOWER TEXAS COAST AT THIS TIME...AND WILL CONTINUE TO 
DO SO UNTIL THURSDAY EVENING.

THESE LARGE SWELLS ARE EXPECTED TO PRODUCE ROUGH SURF...DANGEROUS
RIP CURRENTS...AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES UNTIL
THURSDAY EVENING. MINOR BEACH EROSION MAY ALSO OCCUR AS THE WAVES
ADVANCE TO THE DUNES...AND FLOODING OF SOME BEACH ACCESS ROADS
WILL BE POSSIBLE. THESE CONDITIONS WILL BE MOST PROMINENT AROUND
HIGH TIDE...WHICH WILL OCCUR AT 358 AM CDT THURSDAY MORNING. 

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED UNTIL
THURSDAY EVENING DUE TO THE THREAT FROM HEAVY SURF AND RIP
CURRENTS. HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN
THE WATER. ADDITIONALLY...DRIVING ON THE BEACH...ESPECIALLY NORTH
OF BEACH ACCESS 6...IS HIGHLY DISCOURAGED DUE TO THE HAZARDOUS
MARINE CONDITIONS.

$$

TOMASELLI
000 
WHUS44 KBRO 230028 AAA
CFWBRO

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT WED AUG 22 2007

TXZ251-256-257-230830-
/O.CON.KBRO.CF.Y.0003.000000T0000Z-070824T0000Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-070824T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
728 PM CDT WED AUG 22 2007

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. A
COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY.

LARGE SOUTHEAST SWELLS GENERATED BY HURRICANE DEAN ARE BREAKING
ALONG THE LOWER TEXAS COAST AT THIS TIME...AND WILL CONTINUE TO
DO SO UNTIL THURSDAY EVENING.

THESE LARGE SWELLS ARE EXPECTED TO PRODUCE ROUGH SURF...DANGEROUS
RIP CURRENTS...AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES UNTIL
THURSDAY EVENING. MINOR BEACH EROSION MAY ALSO OCCUR AS THE WAVES
ADVANCE TO THE DUNES...AND FLOODING OF SOME BEACH ACCESS ROADS
WILL BE POSSIBLE. THESE CONDITIONS WILL BE MOST PROMINENT AROUND
HIGH TIDE...WHICH WILL OCCUR AT 358 AM CDT THURSDAY MORNING.

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED UNTIL
THURSDAY EVENING DUE TO THE THREAT FROM HEAVY SURF AND RIP
CURRENTS. HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN
THE WATER. ADDITIONALLY...DRIVING ON THE BEACH...ESPECIALLY NORTH
OF BEACH ACCESS 6...IS HIGHLY DISCOURAGED DUE TO THE HAZARDOUS
MARINE CONDITIONS.

$$

TOMASELLI
000 
WHUS44 KBRO 230820
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CDT THU AUG 23 2007

TXZ251-256-257-231500-
/O.CON.KBRO.CF.Y.0003.000000T0000Z-070824T0000Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-070824T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
320 AM CDT THU AUG 23 2007

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY REMAIN IN EFFECT
THROUGH THIS EVENING AS LARGE SWELLS GENERATED BY HURRICANE DEAN
CONTINUE TO BREAK ALONG THE LOWER TEXAS COAST TODAY.

THESE LARGE SWELLS WILL CONTINUE TO PRODUCE ROUGH SURF...DANGEROUS
RIP CURRENTS...AND MINOR TIDAL OVERFLOW ALONG AREA BEACHES. MINOR
BEACH EROSION MAY ALSO OCCUR AS THE WAVES ADVANCE TO THE
DUNES...AND FLOODING OF SOME BEACH ACCESS ROADS REMAINS POSSIBLE AS
TIDES CONTINUE ABOUT ONE HALF TO THREE QUARTERS OF A FOOT ABOVE
PREDICTED.

SWIMMING AND OTHER MARINE RELATED ACTIVITIES ALONG THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA ARE HIGHLY DISCOURAGED THROUGH
THIS EVENING DUE TO THE THREAT FROM HEAVY SURF AND RIP CURRENTS.
HEAVY SURF AND RIP CURRENTS POSE A DANGER TO ANYONE IN THE WATER.
ADDITIONALLY...DRIVING ALONG AREA BEACHES IS HIGHLY DISCOURAGED
THROUGH THIS EVENING DUE TO HIGH WATERLINES. IF YOU BECOME
STRANDED...LEAVE YOUR VEHICLE AND SEEK SAFETY ON HIGHER GROUND.

$$
000 
WHUS44 KBRO 231836
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
136 PM CDT THU AUG 23 2007

...COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY CANCELLED...

TXZ251-256-257-231945-
/O.CAN.KBRO.CF.Y.0003.000000T0000Z-070824T0000Z/
/O.CAN.KBRO.SU.Y.0002.000000T0000Z-070824T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
136 PM CDT THU AUG 23 2007

...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH SURF ADVISORY IS CANCELLED...

HIGH SURF CONTINUES TO DECREASE WITH THE LOSS OF CHURNING EFFECTS
OF FORMER HURRICANE DEAN. SURF CONDITIONS WILL CONTINUE TO BE
ROUGH FOR THE NEXT 24 HOURS...WITH A CONTINUED HIGH RISK OF RIP
CURRENTS FOR DEEP SOUTH TEXAS BEACHES. THUS THE HIGH SURF ADVISORY
WILL BE DISCONTINUED.

COASTAL FLOODING IS NO LONGER EXPECTED ALONG SOUTH PADRE ISLAND AS
SURF HEIGHTS CONTINUE TO DECREASE AND LOW TIDE ARRIVES LATER THIS
EVENING. THUS THE COASTAL FLOOD ADVISORY WILL ALSO BE DISCONTINUED. 

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Aug 22, 2:00 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 22, 2:00 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT WED AUG 22 2007

.DISCUSSION...HURRICANE DEAN IS MOVING WEST ACROSS THE BAY OF
CAMPECHE EARLY THIS MORNING AS H5 RIDGING AND HIGH PRESSURE HOLD
OVER THE NORTH AND WEST GULF OF MEXICO. SATELLITE IMAGERY SHOWS
UPPER LEVEL MOISTURE FROM DEAN MOVING OVER DEEP SOUTH TEXAS...AND
SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING ASHORE. I AM
EXPECTING MORE OF THE SAME FOR TODAY...AND WITH RELATIVELY HIGH
MOISTURE AVAILABILITY...SOME OF THE SHOWERS COULD PRODUCE LOCALLY
HEAVY RAINFALL...THOUGH QUICK MOVEMENT WILL TEMPER THAT THREAT AND
WILL LIKELY NOT INCLUDE THAT WORDING IN THE FORECAST. MY CURRENT
THINKING ON POPS IS TO TAPER OFF THE CHANCES A BIT QUICKER THE NEXT
24 TO 36 HOURS THAN IN THE PREVIOUS FORECAST AS THE OUTFLOW FROM
DEAN HAS WEAKENED AND WILL PROBABLY NOT RECOVER ENOUGH TO CHANGE
THINGS MUCH HERE BEFORE IT MAKES SECOND LANDFALL AND BEGINS TO WASH
OUT. EVEN SO...THE GFS INDICATES THAT ISOLATED SHOWERS WILL CONTINUE
IN THE AREA IN THE SHORT TERM...ALTHOUGH MUCH OF THE ACTIVITY WILL
BE OVER THE MARINE AND COASTAL AREAS.

LOOKING FORWARD INTO THE MID AND LONG TERM...DEEP SOUTH TEXAS WILL
REMAIN UNDER BROAD H5 RIDGING AND SURFACE HIGH PRESSURE CONTROLLING
THE SOUTHEAST U.S. AND THE NORTH GULF OF MEXICO. SEASONAL
TEMPERATURES CAN BE EXPECTED FOR THE MOST PART...BUT RAIN CHANCES
WILL TEND TO TREND A LITTLE HIGHER THROUGH THIS FORECAST AS GULF
MOISTURE WILL REMAIN HIGH AND SOME OF THIS WILL ADVECT INTO DEEP
SOUTH TEXAS. THE SEA BREEZE WILL LIKELY BE MORE ACTIVE THIS
FORECAST A ND WILL CONTRIBUTE TO INCREASED DAILY SHOWER CHANCES.
&&

.PREV DISCUSSION...ISSUED AT 952 PM CDT TUE AUG 21 2007...AN UPPER
LOW IS MOVING WESTWARD AWAY FROM THE KBRO FORECAST AREA AND INTO
NORTHERN MEXICO AND TAKING THE SHOWERS AND THUNDERSTORMS THAT
BRIEFLY TOUCHED THE WESTERN ZONES WITH IT. THE NEXT FEATURE IS
HURRICANE DEAN...NOW MOVING AWAY FROM THE YUCATAN PENINSULA ACROSS
THE BAY OF CAMPECHE AND TOWARD THE LOWER MEXICAN COAST. NOT MUCH HAS
CHANGED WITH THE THINKING OF THE EVOLUTION OF THIS FEATURE WITH 2ND
LANDFALL SOUTH OF TAMPICO MEXICO ON WEDNESDAY AFTERNOON. SOME OUTER
FRINGE MOISTURE WITH THIS SYSTEM IS HEADING INTO THE COASTAL WATERS
AND KBRO RADAR SHOWS A FEW SMALL ISOLATED SHOWERS DEVELOPING. WILL
KEEP 20 PERCENT POP IN THE FORECAST TO COVER THESE SMALL SHOWERS AS
THEY DEVELOP OFF AND ON DURING THE OVERNIGHT AND TRY TO MOVE
ONSHORE.NO CHANGES ARE PLANNED ON THE ZONE FORECAST PRODUCT.
&&

.MARINE...BUOY020 REPORTED E WINDS AROUND 15 KTS AND SEAS NEAR 5 FT.
HURRICANE DEAN WILL CONTINUE TO MOVE ACROSS THE BAY OF CAMPECHE
MAKING LANDFALL NEAR TUXPAN MEXICO THIS AFTERNOON. MODERATE TO
STRONG EAST WINDS WILL PREVAIL TODAY AS SWELLS FROM DEAN MOVE INTO
THE REGION. SEAS WILL BUILD THROUGH THE DAY INCREASING TO 10 TO 14
FEET BY TONIGHT...SO WILL MAINTAIN SMALL CRAFT ADVISORIES INTO
THURSDAY. THE EAST WINDS AND HIGH SURF WILL PRODUCE A HIGH RISK OF
RIP CURRENTS TODAY AND WITH TIDES RUNNING ABOUT ONE HALF FOOT ABOVE
PREDICTED...MINOR COASTAL FLOODING REMAINS POSSIBLE SO WILL CONTINUE
THE COASTAL FLOOD WATCH TODAY. IN ADDITION...TROPICAL MOISTURE FROM
DEAN WILL CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY. WINDS AND SEAS WILL SUBSIDE BY THE END OF THE WEEK AS HIGH
PRESSURE BUILDS INTO THE REGION.
&&

.AVIATION...VFR CONDITIONS PREVAIL WITH SCT SHRA/TSRA PRODUCING MVFR
TO IFR CIG/VIS AND GUSTY WINDS THROUGH THE DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW             90 78 90 79 91 80 / 20 20 20 20 20 10
BROWNSVILLE         92 77 91 77 93 79 / 20 20 20 20 20 10
FALFURRIAS          93 77 92 75 94 77 / 20 20 20 20 20 10
HARLINGEN           92 77 92 77 96 77 / 20 20 20 20 20 10
HEBBRONVILLE        91 76 91 76 93 76 / 20 20 20 10 10 10
MCALLEN             92 78 92 78 96 79 / 20 20 20 20 20 10
PORT ISABEL         88 79 90 79 91 80 / 20 20 20 20 20 10
RIO GRANDE CITY     95 78 93 78 95 79 / 20 20 20 10 10 10
SOUTH PADRE ISLAND  86 79 89 80 90 81 / 20 20 20 20 20 10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
.BRO WATCHES/WARNINGS/ADVISORIES...COASTAL FLOOD WATCH FOR
TXZ251-256-257 THROUGH THURSDAY MORNING.
SCA GMZ170-175 THROUGH THURSDAY MORNING.
SCA GMZ150-155 FROM 7 AM CDT THROUGH THURSDAY MORNING.
&&

54/55

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Aug 21, 8:30 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT TUE AUG 21 2007

TXZ248>257-221100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
830 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT

LONG PERIOD SWELLS FROM HURRICANE DEAN WILL BE ARRIVING
OVERNIGHT...WITH A HIGH RISK OF RIP CURRENTS BY DAWN. A COASTAL
FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY
MORNING FOR THE COASTAL AREAS OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HURRICANE DEAN WILL MOVE ACROSS THE SOUTHERN BAY OF CAMPECHE AND
INTO MEXICO SOUTH OF TAMPICO WEDNESDAY. LONG PERIOD SWELLS FROM
DEAN WILL BUILD SEAS TO AROUND 12 FEET BY LATE WEDNESDAY WITH
SMALL CRAFT ADVISORIES LIKELY BEGINNING WEDNESDAY MORNING. WATER
ACCUMULATING ON AREA BEACHES FROM THESE SWELLS WILL PRODUCE MINOR
COASTAL FLOODING AND A HIGH RISK OF RIP CURRENTS THROUGH THURSDAY.
IN ADDITION TO THE HIGH SURF...SCATTERED SHOWERS AND THUNDERSTORMS
WILL AFFECT PORTIONS OF DEEP SOUTH TEXAS THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

Nearby

High Surf Advisories in Texas, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.